MAUDE Adverse Event Report: A&E MEDICAL CORPORATION MYO/WIRE ULTRA-FLEX TEMPORARY PACING WIRE

A&E MEDICAL CORPORATION MYO/WIRE ULTRA-FLEX TEMPORARY PACING WIRE
Model Number 021-001
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A customer sent an inquiry about appropriate attachment method for the m-21 looped temporary pacing wire.They identified a difference in the description of attachment on the a&e website when compared to the ifu content.Corrective action taken: ifu was updated to include attachment instructions for both the m-21 and m-22 models of looped pacing wires.Ecr 2019-092 revised content with updated directions for attachment.Ecr 2019-099 corrected formatting issues prior to printing at revision 007 of the ifu.New version of the ifu was immediately posted on the a&e website.(ecr 2019-093) inventory in work in progress and in stock was placed on hold to be reworked with revised ifus.Further analysis: health hazard was determined to be remote based on the fact that the ifu had no instructions on attachment techniques until february 2018 (has been on the market since 1978) and the product is used by trained surgeons who are well versed in attachment techniques.No complaints associated with attachment techniques have been reported.However, if a surgeon used the technique described in the ifu for looped wires with the m-21 style loop, it is possible that the loop would not slip through the suture and could not be removed post surgery.This could lead to a retained pacing wire which is a well-documented post-operative complication associated with temporary pacing wires.While not life threatening, it is undesirable.Product notice (field action taken): product notice sent to all customers who received m-21 pacing wires with revision 005 ifus advising customer of the change in instructions and providing a copy of the updated ifu for inclusion into any remaining inventory.Being reported to the fda as a class ii field action.
 
Event or Problem Description
A customer sent an inquiry about appropriate attachment method for the m-21 looped temporary pacing wire.They identified a difference in the description of attachment on the a&e website when compared to the ifu content: (website description) "m-21 style, loop electrode: one-eighth inch diameter bare temporary cardiac pacing wire loop can be secured onto the myocardium with a non-tied continuous suture through the myocardium and wire loop.The suture will unravel during removal." (ifu description) "atrial loop type surface electrodes are secured by placing a suture around the electrode neck.Suture should be snug, not tight.Do not place suture through loop, this will prevent removal of the wire.Loop will compress and pass through the suture with gentle traction during removal." investigation into the inquiry determined that during an ifu update (ifu revision 005) in february 2018, attachment instructions for the m-22 looped electrode were included in the ifu but not the instructions for the m-21 loop.The updated instructions did not identify the loop type.Prior to this change, the ifu had no instructions for attachment since the product is stated to be for use by trained surgeons or surgical personnel only.

Brand Name
MYO/WIRE ULTRA-FLEX TEMPORARY PACING WIRE
Common Device Name
TEMPORARY PACING WIRE
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
MDR Report Key8741742
Report Number2242056-2019-00004
Device Sequence Number2534851
Product Code LDF
UDI-Device Identifier20841291100079
UDI-Public20841291100079
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K803086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number021-001
Device Catalogue Number021-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1